×

zbMATH — the first resource for mathematics

Weak convergence of an iterative method for pseudomonotone variational inequalities and fixed-point problems. (English) Zbl 1222.47091
The authors consider an iterative process for finding a common element of the set of common fixed points of \(N\) nonexpansive mappings and the set of solutions of the variational inequality for a pseudomonotone, Lipschitz-continuous mapping \(T\) in a real Hilbert space. To overcome the difficulty of dealing with an operator \(T\) which is not maximal monotone, the idea proposed in this paper is to investigate an iterative scheme based on the combination of the extragradient method and the approximate proximal method introduced in [R. T. Rockafellar, SIAM J. Control Optim. 14, 877–898 (1976; Zbl 0358.90053)]. A necessary and sufficient condition for weak convergence of the sequences produced by this scheme is established. The scheme proposed in this paper is related to the scheme in [N. Nadezhkina and W. Takahashi, SIAM J. Optim. 16, 1230–1241 (2006; Zbl 1143.47047)] utilized for the approximation of a common element of the solution set of a monotone variational inequality problem and the fixed point set of a single nonexpansive mapping.
The present paper considers the more general case of several nonexpansive mappings. More importantly, it drops the maximal monotonicity, using instead the weaker assumption of (algebraic) pseudomonotonicity. The price for this is the assumption that the nonlinear pseudomonotone mapping \(T\), in addition to being \(k\)-Lipschitz, must be weak-strong sequentially continuous or completely continuous. In the finite-dimensional case, the assumption of Lipschitz continuity is enough, and the result presented in this paper extends the result of Nadezhkina and Takahashi.

MSC:
47J25 Iterative procedures involving nonlinear operators
47J20 Variational and other types of inequalities involving nonlinear operators (general)
47H05 Monotone operators and generalizations
47H10 Fixed-point theorems
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
49J40 Variational inequalities
49J45 Methods involving semicontinuity and convergence; relaxation
49J53 Set-valued and variational analysis
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer Series in Operations Research, vols. I and II. Springer, New York (2003) · Zbl 1062.90002
[2] Antipin, A.S.: Methods for solving variational inequalities with related constraints. Comput. Math. Math. Phys. 40, 1239–1254 (2000) · Zbl 0999.65055
[3] Antipin, A.S., Vasiliev, F.P.: Regularized prediction method for solving variational inequalities with an inexactly given set. Comput. Math. Math. Phys. 44, 750–758 (2004)
[4] Popov, L.D.: On a one-stage method for solving lexicographic variational inequalities. Izv. Vyssh. Uchebn. Zaved. Mat. 12, 71–81 (1998) · Zbl 0965.90031
[5] Takahashi, W.: Nonlinear Functional Analysis. Yokohama Publishers, Yokohama (2000) · Zbl 0997.47002
[6] Yamada, I.: The hybrid steepest-descent method for the variational inequality problem over the intersection of fixed-point sets of nonexpansive mappings. In: Butnariu, D., Censor, Y., Reich, S. (eds.) Inherently Parallel Algorithms in Feasibility and Optimization and Their Applications, pp. 473–504. Kluwer Academic, Dordrecht (2001) · Zbl 1013.49005
[7] Berinde, V.: Iterative Approximation of Fixed Points. Lecture Notes in Mathematics, vol. 1912. Springer, New York (2007) · Zbl 1165.47047
[8] Ceng, L.C., Yao, J.C.: An extragradient-like approximation method for variational inequality problems and fixed point problems. Appl. Math. Comput. 190, 206–215 (2007) · Zbl 1124.65056
[9] Ceng, L.C., Yao, J.C.: Strong convergence theorem by an extragradient method for fixed point problems and variational inequality problems. Taiwan. J. Math. 10(5), 1293–1303 (2006) · Zbl 1110.49013
[10] Iiduka, H., Takahashi, W.: Strong convergence theorem by a hybrid method for nonlinear mappings of nonexpansive and monotone type and applications. Adv. Nonlinear Var. Inequal. 9, 1–10 (2006) · Zbl 1090.49011
[11] Iiduka, H., Takahashi, W., Toyoda, M.: Approximation of solutions of variational inequalities for monotone mappings. Panam. Math. J. 14, 49–61 (2004) · Zbl 1060.49006
[12] Nadezhkina, N., Takahashi, W.: Weak convergence theorem by an extragradient method for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 128, 191–201 (2006) · Zbl 1130.90055
[13] Nadezhkina, N., Takahashi, W.: Strong convergence theorem by a hybrid method for nonexpansive mappings and Lipschitz-continuous monotone mappings. SIAM J. Optim. 16, 1230–1241 (2006) · Zbl 1143.47047
[14] Korpelevich, G.M.: The extragradient method for finding saddle points and other problems. Ekon. Math. Metody 12, 746–756 (1976); [English translation: Matecon 13, 35–49 (1977)] · Zbl 0342.90044
[15] Rockafellar, R.T.: On the maximality of sums of nonlinear monotone operators. Trans. Am. Math. Soc. 149, 75–88 (1970) · Zbl 0222.47017
[16] Rockafellar, R.T.: Monotone operators and the proximal point algorithm. SIAM J. Control Optim. 14, 877–898 (1976) · Zbl 0358.90053
[17] Goebel, K., Kirk, W.A.: Topics on Metric Fixed-Point Theory. Cambridge University Press, Cambridge (1990) · Zbl 0708.47031
[18] Polyak, B.T.: Introduction to Optimization. Optimization Software Inc., New York (1987) · Zbl 0708.90083
[19] Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967) · Zbl 0179.19902
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.